MAUDE Adverse Event Report: ASPEN SURGICAL PRODUCTS, INC. SYMMETRY® RONGEUR, DECKER MICRO, STRAIGHT, 152 MM

ASPEN SURGICAL PRODUCTS, INC. SYMMETRY® RONGEUR, DECKER MICRO, STRAIGHT, 152 MM
Model Number 53-4000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for evaluation.In addition, the customer had the device modified by a third party, but the modification is unknown.After evaluation, it was observed that the area where the top jaw broke off has beach marks indicating fatigue failure.This happens when an initiation crack forms under the surface or on tip of the surface where there is high stress concentration.As the device continues to be used and high force/stress is applied, the crack starts to expand resulting in a fracture as shown.When using a rongeur, it is essential that small bites are made when removing bone/cartilage.If the jaws are overloaded with bone/cartilage it puts a lot of stress on the part which starts or speeds up the fatigue process.The root cause is user error.This should be considered the final report.If any additional relevant information is identified it will be submitted in a supplemental report.
 
Event or Problem Description
Complainant alleges "we have received a complaint regarding instrument 53-4000.The clamp broke off inside the patient's intervertebral disc.".

Brand Name
SYMMETRY® RONGEUR, DECKER MICRO, STRAIGHT, 152 MM
Common Device Name
RONGEUR
Manufacturer (Section D)
ASPEN SURGICAL PRODUCTS, INC.
6945 southbelt dr se
caledonia MI 49316
Manufacturer Contact
terry hall
6945 southbelt dr se
caledonia, MI 49316
6166987100
MDR Report Key25230070
Report Number3002750084-2026-00047
Device Sequence Number20117783
Product Code HAE
UDI-Device Identifier00887482023440
UDI-Public00887482023440
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number53-4000
Device Lot Number224228
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2026
Initial Report FDA Received Date05/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown